pp 1–15 | Cite as

On commutator of generalized Aluthge transformations and Fuglede–Putnam theorem



Let \(A=U|A|\) be the polar decomposition of A on a complex Hilbert space \({\mathscr {H}}\) and \(0<s,t\). Then \({\widetilde{A}}_{s, t}=|A|^sU|A|^t\) and \({\widetilde{A}}_{s, t}^{(*)}=|A^*|^sU|A^*|^t\) are called the generalized Aluthge transformation and generalized \(*\)-Aluthge transformation of A, respectively. A pair (AB) of operators is said to have the Fuglede–Putnam property (breifly, the FP-property) if \(AX=XB\) implies \(A^*X=XB^*\) for every operator X. We prove that if (AB) has the FP-property, then \(({\widetilde{A}}_{s, t},{\widetilde{B}}_{s, t})\) and \((({\widetilde{A}}_{s, t})^{*},({\widetilde{B}}_{s, t})^{*})\) has the FP-property for every \(s,t>0\) with \(s+t=1\). Also, we prove that \(({\widetilde{A}}_{s, t},{\widetilde{B}}_{s, t})\) has the FP-property if and only if \((({\widetilde{A}}_{s, t})^{*},({\widetilde{B}}_{s, t})^{*})\) has the FP-property, where AB are invertible and \( 0 < s, t \) with \( s + t =1\). Moreover, we prove that if \(0 < s, t\) and \({\widetilde{A}}_{s, t}\) is positive and invertible, then \(\left\| {\widetilde{A}}_{s, t}X-X{\widetilde{A}}_{s, t}\right\| \le \left\| A\right\| ^{2t}\left\| ({\widetilde{A}}_{s, t})^{-1}\right\| \left\| X\right\| \) for every operator X. Also, if \( 0 <s, t\) and X is positive, then \(\left\| |{\widetilde{A}}_{s, t}|^{2r} X-X|{\widetilde{A}}_{s, t}|^{2r}\right\| \le \frac{1}{2}\left\| |A|\right\| ^{2r}\left\| X\right\| \) for every \(r>0\).


w-hyponormal operators Fuglede–Putnam theorem Quasinormal operators Partial isometry 

Mathematics Subject Classification

47B20 47A10 47A11 


  1. 1.
    Aluthge, A.: On \(p\)-hyponormat operators for \(0 < p < 1\). Integral Equ. Oper. Theory 13, 307–315 (1990)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Aluthge, A., Wang, D.: \(w\)-hyponormal operators. Integral Equ. Oper. Theory 36, 1–10 (2000)CrossRefMATHGoogle Scholar
  3. 3.
    Ando, T.: Operators with norm condition. Acta. Sci. Math. (Szeged) 33(4), 359–365 (1972)MathSciNetMATHGoogle Scholar
  4. 4.
    Bachir, A.: Fuglede Putnam theorem for \(w\)-hyponormal or class \({{\cal{Y}}}\) operators. Ann. Funct. Anal. 4(1), 53–60 (2013)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bachir, A., Lombarkia, F.: Fuglede Putnam’s theorem for \(w\)-hyponormal operators. Math. Inequal. Appl. 15(4), 777–786 (2012)MathSciNetMATHGoogle Scholar
  6. 6.
    Böttcher, A., Wenzel, D.: How big can the commutator of two matrices be and how big is it typically? Linear Algebra Appl. 403, 216–228 (2005)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Furuta, T.: \(A\ge B\ge 0\) ensure \((B^rA^pB^r)^{1/q}\ge B^{(p+2r)/q}\) for \(r\ge 0, p\ge 0, q\ge 1\) with \((1+2r)q\ge p+2r\). Proc. Am. Math. Soc. 101, 85–88 (1987)MATHGoogle Scholar
  8. 8.
    Gohberg, I.C., Krein, M.G.: Introduction to the Theory of Linear Nonselfadjoint Operators. Amer. Math. Soc, Providence (1969)MATHGoogle Scholar
  9. 9.
    Hansen, F.: An inequality. Math. Ann. 246, 249–250 (1980)CrossRefMATHGoogle Scholar
  10. 10.
    Ito, M., Yamazaki, T.: Relations between two inequalities \((B^{\frac{r}{2}}A^{p}B^{\frac{r}{2}})^{\frac{r}{p+r}}\ge B^{r}\) and \(A^{p}\ge (A^{\frac{p}{2}}B^{r}A^{\frac{p}{2}})^{\frac{r}{p+r}}\) and their applications. Integral Equ. Oper. Theory 44, 442–450 (2002)CrossRefGoogle Scholar
  11. 11.
    Ito, M., Yamazaki, T.: Relations betweens two equalities \({({B^\frac{r}{2}}A^{p}{B^\frac{r}{2}})}^\frac{r}{r+p}\ge B^{r}\) and \(A^{p}\ge (A^{\frac{p}{2}}B^{r}A^{\frac{p}{2}})^{\frac{p}{p+r}}\) and their applications. Integral Equ. Oper. Theory 44, 442–450 (2002)CrossRefGoogle Scholar
  12. 12.
    Kittaneh, F.: Inequalities for the Schatten \(p\)-Norm. IV. Commun. Math. Phys. 106, 581–585 (1986)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kittaneh, F.: Inequalities for commutators of positive operators. J. Funct. Anal. 250, 132–143 (2007)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Kittaneh, F.: Norm inequalities for commutators of self-adjoint operators. Integral Equ. Oper. Theory 62, 129–135 (2008)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Moslehian, M.S., Nabavi Sales, M.S.: Fuglede–Putnam type theorems via the Aluthge transform. Positivity 17(1), 151–162 (2013)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Rashid, M.H.M.: Class \(wA(s, t)\) operators and quasisimilarity. Port. Math. 69(4), 305–320 (2012).  https://doi.org/10.4171/PM/1919 MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Rashid, M.H.M.: An extension of Fuglede–Putnam theorem for \(w\)-hyponormal operators. Afr. Diaspora J. Math. 14(1), 106–118 (2012)MathSciNetMATHGoogle Scholar
  18. 18.
    Rashid, M.H.M.: Fuglede–Putnam type theorems via the generalized Aluthge transform. Rev. R. Acad. Cienc. Exactas Fis. Nat. Serie A. Matematicas 108(2), 1021–1034 (2014)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Rashid, M.H.M.: Quasinormality and Fuglede–Putnam theorem for \((s, p)\)-\(w\)-hyponormal operators. Linear Multlinear Algebra 65(8), 1600–1616 (2017)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Takahashi, K.: On the converse of Putnam–Fuglede theorem. Acta Sci. Math. (Szeged) 43, 123–125 (1981)MathSciNetMATHGoogle Scholar
  21. 21.
    Tanahashi, K.: On \(\log \)-hyponormal operators. Integral Equ. Oper. Theory 34, 364–372 (1999)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    van Hemmen, J.L., Ando, T.: An inequality for trace ideals. Commun. Math. Phys. 76, 143–148 (1980)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Yanagida, M.: Powers of class \(wA(s, t)\) operators with generalized Aluthge transformation. J. Inequal. Appl. 7, 143–168 (2002)MathSciNetMATHGoogle Scholar
  24. 24.
    Zhan, X.: Singular values of differences of positive semidefinite matrices. SIAM J. Matrix Anal. Appl. 22, 819–823 (2000)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and Statistics, Faculty of ScienceMu’tah UniversityAlkarakJordan
  2. 2.Department of MathematicsTohoku Medical and Pharmaceutical UniversitySendaiJapan

Personalised recommendations